Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
taking Estradiol when Ttc
avatar
Gbopp posted:
Me and my hubby are TTC and havent had any sucess and its been over 2 yrs. I've been on estradiol for the same amount of time. is the Estradiol stopping me from getting pregnant?
Reply
 
avatar
DUKE MEDICINE
David K Walmer, MD, PhD responded:
It might help to know why you are taking estradiol and how much. This is a little unusual. If you are having normal ovulatory cycles your body should be making all of the estradiol that you need. If you don't mind tell me as much as you know about your fertility evaluation so far. I will respond again when I see your reply.
 
avatar
VivDot replied to David K Walmer, MD, PhD's response:
TTC and Estrogen:


Hi,
I am on .025 estrogen patch for the last two months to help with very severe & debilitating PMS. It has really helped with PMS symptoms. I had a very regular cycle before and was ovulating regularly based on OPKs. But have not had a period since starting on the estrogen.
Is it possible to TTC while on estrogen? Should patch be worn for the two weeks between ovulation and period instead of all the time like it was prescribed?
 
avatar
David K Walmer, MD, PhD replied to VivDot's response:
The 0.025 mg patch should not be too much to interfere with your normal cycle. However, clearly something has changed. The patch may have nothing to do with the change in your cycles but you need to get evaluated by your gynecologist or reproductive endocrinologist to find out why you are no longer cycling. The cause of the arrest in your cycles will determine the best course of action. Until you start cycling again, the probability that you will get pregnant is very low. Good luck!
 
avatar
karen4321 replied to David K Walmer, MD, PhD's response:
That's interesting. I have the same problem. After my FSH went up to 19 this cycle (usually 7.5 - 8 on CD3) my RE put me on 0.05 estradiol to "sensitize the receptors on the follicles" . I started taking the estradiol vaginally in the evening of CD 3. I'm now on CD 35 and still haven't ovulated. I'm wondering if the estradiol has suppressed the FSH too much for an egg to fully develop. I had "almost positive" lines on the OPK and stretchy CM for several weeks (although it's not clear CM but milky white). So obviously my LH and estrogen levels were high. I stopped the estradiol a few days ago and now the line on the opk is finally gone. Just want to get my period and start a new cycle.
 
avatar
David K Walmer, MD, PhD replied to karen4321's response:
Karen,
If the FSH was high, that might reflect a decrease in your available egg supply this month. When the ovaries don't respond right away, the brain responds by making more FSH than usual. Hopefully, that was a transient rise that will go back down. When a woman is in menopause (i.e. no eggs in the recruitable pool) then the FSH levels get very high. If you haven't checked, it may be good to measure your AMH level and to do an antral follicle count.
If you are on estrogen therapy, then it can be hard to interpret the cervical mucous signs because one of the effects of estrogen is to increase cervical mucous. Interestingly, no one can look tell if a molecule is an estrogen by looking at its structure. We define estrogens as medications/molecules that have estrogenic effects, i.e. they thicken the lining of the uterus, increase cervical mucous, etc. You may not know if the changes are due to your own bodies estrogen or the estrogen that you are taking. It is good that you are in the hands of an RE to help you figure some of this out. I can get complicated and they have a lot more information than you are able to share with me. Sorry I couldn't be more help. Good luck!


Featuring Experts

David Walmer, MD, PhD is a reproductive endocrinologist and infertility specialist at Atlantic Reproductive Medicine Specialists . During his 25 year...More

Helpful Tips

Get answers!!
If you ladies do not have GYN, you should really find one. I have been told by family doctor after family doctor that my irregular period ... More
Was this Helpful?
0 of 0 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Fertility Center